M. R. J. Wyllie, A. J. de Witte; COMMENTS ON PAPER, “RESISTIVITY OF SANDSTONES AS RELATED TO THE GEOMETRY OF THEIR INTERSTITIAL WATER” BY F. M. PERKINS, JR., J. S. OSOBA AND K. H. RIBE. Geophysics ; 21 (4): 1084–1086. doi: https://doi.org/10.1190/1.1438304
The experimental data presented in the above paper are of interest and value. Nevertheless, it is of some importance to note a basic claim made by the authors; namely, that they can measure the tortuosities of porous media experimentally. This claim, we believe, cannot be substantiated. We shall demonstrate below why we think the claim is unjustified. It is necessary first to point out that the paper under discussion is based on the reasoning presented originally by Winsauer, Shearin, Masson and Williams. Thus what is said of the present paper applies with equal strength to the earlier work.